Learn from patients with pain similar to yours

CatchMyPain Community and Pain Diary App to manage chronic illness

Amiltriptaline & citalipram

Feb 25, 2016 11:47 AM

Hi pain pals...
Has anyone tried to 'come off' of these meds? If so, did you use something different or go cold turkey? Did you have any major side effects?
Have been on max of these meds for 6 years and have gained over 4 stone. I KNOW it is the meds. I have tried everything and now my research has confirmed it. My weight gain is increasing and affecting my health so no ? About it. I MUST get off of these pills. Please help 😢😢

Feb 25, 2016 2:30 PM

Hi bishbodhmanor, I don't have first hand experience of either of these mess, but my best friend has been taking ami's for years and is now completely addicted. She is unable to sleep if she reduced her dose, it makes her very ill for days if she tries to reduce. I know everyone is different and it affects each person differently, but please be careful. I would seek advice from your doctor before doing anything drastic.

Feb 25, 2016 6:29 PM

I'm on the first one and have gained almost 40lbs! I never thought about it being that! The doctor just says well you can't get much exercise so that must be it. But I don't think so, I haven't been able to do much in 10 years. I started these in May and since then gained all this weight and I'm not able to eat much at all so not from food.

Feb 25, 2016 6:52 PM

I'm just starting amitriptyline. My neurologist said that you have to ween off it or you will go through withdrawal symptoms.

Feb 25, 2016 7:56 PM

BishBosh, yes when I younger, I was on Celexa only. Have never been on Elavil. I think if I'm not mistaken, I came off the Celexa cold turkey but it really made my depression MUCH worse. I've taken every single ssri drug except for Paxil. Hope that helps some.

Feb 26, 2016 4:20 PM

Have just recently come off amitriptyline and took citalipram years ago. Definitely recommend coming off them very gradually. Recommendations are to reduce the dose by 10% every 4 weeks. I was on a reasonably low dose amitriptyline (20mg) and i did it by reducing by quarter or half dose. It wasn't too bad and i was very determined to get off them asap so i was prepared for a few withdrawl symptoms. It was ok until i got down to cutting a quarter tablet (2.5mg?) which disintegrated every time so i gave up. It made for a difficult few weeks! It took a while until i was sleeping well again and i was definitely more irritable and snappy! Had zero patience and pretty much hermitized for 3 weeks aside from work.

Feb 27, 2016 2:44 PM

Bishboshmanor, I'm not on either. But you should wean off under doctor supervision. Don't go out alone, as it could be dangerous. Good luck & I'll be praying for you! 🙂💕🙏🌼

Ready to start relieving your pain?

Join Community